I am experiencing some erectile dysfunction. My erections are not as hard as they used to be and I do not stay hard for long. I attribute my erection problems to the Propecia tablet that I take daily. As you know, Propecia is 1 mg. of finasteride. Propecia has been shown to cause side effects such as erectile problems in a small minority of users. Unfortunately, I appear to be in that small minority. Once my erection problems surfaced, I began looking for a solution. I do not want to stop taking Propecia because it has done wonders for my hair. Propecia has halted my hair loss and has re-grown considerable amount of hair. Thus, I need to address my erection problems while still being able to take Propecia. I read that L-Arginine could help with my erectile problems and that it works similar to Viagra. Thus, I began taking L-Arginine, 1500 mg. twice a day. It has helped but it has not solved the problem. I went to my doctor and he gave me a prescription for Viagra, 50 mg. My question is this: Is it safe to occasionally take Viagra if I also take L-Arginine? Are there are any potential contra indications in that Viagra should not be taken by a person who takes L-Arginine? If so, is the contraindication just for that day? In other words, would I be safe if I did not take L-Arginine on the day I took Viagra? Or, do I have to stop taking L-Arginine completely if I am going to occasionally take Viagra (i.e. take Viagra once a week)? Thank you for your response.
I have searched several sources and cannot find any definitive information regarding these two drugs interacting. They both can lower your blood pressure and the two together may cause more than just an additive effect. I think it safest to not use both.
You could contact the manufacturer of viagra (Pfizer) and ask their opinion.
Doctor: Thank you so much for your answer. However, I would appreciate if you could clarify one part of your answer. When you stated that it is safest not to use both Viagra and L-Arginine, do you mean that I should not use L-Arginine on the days that I use Viagra or do you mean that I should totally discontinue use of L-Arginine because I occasionally take Viagra - i.e. once a week.
I do not know how long these drugs influence blood pressure, so I cannot, again, give a knowledgeable answer. The longer the period between ingesting the drugs, the less risk (if there truly is one).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.